MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed, straight target lesion was located in a shunt in a non-calcified vein.An 8.0mmx40mmx40cm sterling balloon catheter was advanced for dilation.The balloon was inflated to 16 atmospheres.The balloon was removed due to rupture in the blood vessel.There was no patient injury.Upon withdrawal, the balloon was noted to be torn.The device fragment was removed surgically.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial reporter city: (b)(6).Device evaluated by mfr.: the device was returned for analysis.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon.The balloon was loosely folded.Microscopic inspection revealed tip damage.There was a circumferential tear 3.5cm from the tip.There was a complete separation of the inner shaft 31.1cm distal of the strain relief.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10721428
Report Number2134265-2020-14574
Device Sequence Number3006361
Product Code DQY
UDI-Device Identifier08714729720683
UDI-Public08714729720683
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2020
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0021467156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: TERUMO SHEATH WIRE; GUIDEWIRE: TERUMO SHEATH WIRE; INFLATION DEVICE: EVEREST; INFLATION DEVICE: EVEREST; INTRODUCER SHEATH: TERUMO 5F; INTRODUCER SHEATH: TERUMO 5F; GUIDEWIRE: TERUMO SHEATH WIRE; INFLATION DEVICE: EVEREST; INTRODUCER SHEATH: TERUMO 5F
Outcome Attributed to Adverse Event Required Intervention;